Punctate Inner Choroidopathy “PIC” Re-activation after (Oxford/AstraZeneca) COVID-19 Vaccine.
Author: Mohamed Foda (United Kingdom)
Co-authors: Emily Fletcher, Quresh Mohamed, Sofia Theodoropoulou
Reporting reactivation of PIC disease following the Oxford AstraZeneca vaccine and highlighting the possible association between the vaccine and PIC disease flare-up and possible association with a flare-up in other inflammatory conditions.
Outpatient clinic visits in Gloucestershire Hospitals NHS Foundation Trust, UK.
Clinical Case Report of PIC patient’s symptoms, clinical signs, and OCT scans.
We present a clinical case of PIC disease reactivation 3 days after administration of the Oxford AstraZeneca vaccine. The patient presented complaining of a new area of distortion in central vision in the left eye. BCVA was 0.82 LogMAR in the Right eye and reduced to 0.12 LogMAR in the Left eye from 0 LogMAR at the previous clinical visit. Slit-lamp biomicroscopy examination showed an area of active retinitis next to the previous PIC lesion. OCT demonstrated retinal thickening of the Chorioretinal PIC lesion, which was new compared to the OCT 10 days before the vaccination. The patient was started on a high dose of oral prednisolone and tapered off over 6 weeks. On her follow-up visits, symptoms significantly improved and retinitis resolved, with OCT showing significantly reduced thickening over the lesion 9 days after initial treatment.
Clinicians should become aware of the possibility of reactivation of PIC disease following the covid vaccine. Prophylactic treatment or close monitoring around vaccination should be considered.
No financial relationship with any company for the presenter or any of the co-authors
Secretariat Address European Society of Retina Specialists Ground Floor, The Apex Building Blackthorn Road
Sandyford Business Park
Co Dublin, D18 H6K2